Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 11, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 27, 2014, 3:42 AM CDT for 4 counties in Texas. It took effect at Apr 27, 2014, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 3:42 AM CDT (08:42 UTC)
- In effect from
- Apr 27, 2014, 10:00 AM CDT
- Expired
- Apr 27, 2014, 8:59 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4708 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS74 KLUB 270842 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 342 AM CDT SUN APR 27 2014 ...HIGH WINDS POSSIBLE TODAY ACROSS MOST OF THE REGION... AS A STRONG STORM SYSTEM APPROACHES THE REGION TODAY...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SUSTAINED WESTERLY WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 55 TO 60 MPH THIS AFTERNOON. THIS WILL RESULT IN PATCHY TO WIDESPREAD BLOWING DUST...REDUCED VISIBILITIES...AND POSSIBLY DAMAGING WIND GUSTS. WIND SPEEDS WILL THEN SLOWLY DECREASE THROUGH TONIGHT BUT REMAIN RATHER GUSTY AT TIMES. TXZ021>024-027>030-033>036-039>042-272100- /O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/ /O.NEW.KLUB.HW.W.0002.140427T1500Z-140428T0300Z/ /O.NEW.KLUB.DU.Y.0005.140427T1500Z-140428T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 342 AM CDT SUN APR 27 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT. * WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH. * VISIBILITY...OBSTRUCTIONS CAUSED BY DUST MAY REDUCE VISIBILITY TO OR SLIGHTLY BELOW 1 MILE. * IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-026-031-032-272100- /O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/ /O.NEW.KLUB.HW.W.0002.140427T1500Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH 342 AM CDT SUN APR 27 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT. * WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ037-038-043-044-272100- /O.UPG.KLUB.HW.A.0002.140427T1500Z-140428T0300Z/ /O.NEW.KLUB.WI.Y.0011.140427T1500Z-140428T0300Z/ DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON... ASPERMONT 342 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING THROUGH EARLY TONIGHT. * WINDS...SUSTAINED WEST WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH SUNDAY AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
211 WWUS74 KLUB 272009 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CDT SUN APR 27 2014 TXZ021>024-027>030-033>036-039>042-280300- /O.CON.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/ /O.CON.KLUB.DU.Y.0005.000000T0000Z-140428T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 309 PM CDT SUN APR 27 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH. * VISIBILITY...OBSTRUCTIONS CAUSED BY DUST MAY REDUCE VISIBILITY TO OR SLIGHTLY BELOW 1 MILE. * IMPACTS...WIDESPREAD BLOWING DUST MAY REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ025-026-031-032-280300- /O.CON.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH 309 PM CDT SUN APR 27 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...SUSTAINED WEST WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH THIS AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ037-038-043-044-280300- /O.CON.KLUB.WI.Y.0011.000000T0000Z-140428T0300Z/ DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON... ASPERMONT 309 PM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...SUSTAINED WEST WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW FIVE MILES AT TIMES. WIND GUSTS APPROACHING 60 MPH SUNDAY AFTERNOON MAY RESULT IN DOWNED POWER LINES AND DAMAGE TO TREES AND ROOFS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL DIFFICULTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
997 WWUS74 KLUB 280159 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 859 PM CDT SUN APR 27 2014 TXZ021>024-027>030-033>036-039>042-280300- /O.CAN.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/ /O.CAN.KLUB.DU.Y.0005.000000T0000Z-140428T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 859 PM CDT SUN APR 27 2014 ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. WITH THE LOSS OF DAYTIME HEATING...WINDS HAVE DIMINISHED TO BELOW WIND WARNING CRITERIA. SOME RESIDUAL BLOWING DUST WILL BE POSSIBLE THOUGH VISIBILITIES ARE EXPECTED TO REMAIN ABOVE ONE MILE. $$ TXZ025-026-031-032-280300- /O.CAN.KLUB.HW.W.0002.000000T0000Z-140428T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH 859 PM CDT SUN APR 27 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. WITH THE LOSS OF DAYTIME HEATING...WINDS HAVE DIMINISHED TO BELOW WIND WARNING CRITERIA. $$ TXZ037-038-043-044-280300- /O.CAN.KLUB.WI.Y.0011.000000T0000Z-140428T0300Z/ DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON... ASPERMONT 859 PM CDT SUN APR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WITH THE LOSS OF DAYTIME HEATING...WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:15 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 27, 3:15 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 AM CDT SUN APR 27 2014 .SHORT TERM... VERY WINDY CONDITIONS ACCOMPANIED BY BLOWING DUST...ALONG WITH A HIGH FIRE DANGER HIGHLIGHTS THE SHORT TERM PERIOD. THE UA DISTURBANCE THAT WILL BRING WINDY CONDITIONS TO THE SOUTHERN PLAINS TODAY...WAS TAKING A NEWRD JOG ACROSS NRN NM/SRN CO...THUS APPEARING TO BE ON TRACK WITH THE MODEL SOLUTIONS AS IT IS ANTICIPATED TO BE ACROSS THE SWRN OK PANHANDLE/SERN CO AOA SUNRISE. THE PEAK OF THE THE SYSTEM/S UL SUPPORT OCCURRED YESTERDAY EVENING-NIGHT AS WAS INDICATED BY THE STRONG TO SEVERE STORMS THAT DEVELOPED ACROSS THE ROLLING PLAINS /COINCIDING WITH THE BETTER MOISTURE/ BUT HAS SINCE WANED. LOOKING AT THE SFC...THE DRYLINE/S WESTWARD RETREAT ACROSS THE ROLLING PLAINS HAS BEEN HALTED THANKS TO THE IMPINGEMENT OF THE DISTURBANCE/S BREEZY PACIFIC FRONT. THE FRONT WAS MOVING ACROSS THE ROLLING PLAINS AND THUS THE ONCE SFC SRLY FLOW AND DEWPOINTS RANGING FROM THE 40S INTO THE 60S IS BEING SLOWLY REPLACED WITH WRLY WINDS AND DEWPOINTS IN THE 20S AND 30S. IT IS INTERESTING TO NOTE THAT INITIAL PRESSURE RISES OF 5-8 MB PER 3 HRS HAVE RESULTED IN WRLY WIND SPEEDS NEARING/EQUATING WIND ADVISORY SPEEDS...WHICH IS NOT EXPECTED TO LAST AS THE GRADIENT IS ANTICIPATED TO RELAX /SEVERAL LOCATIONS HAVE ALREADY BEGUN ITS DOWNWARD TREND/. WILL THEREFORE HOLD OFF ON ISSUING A WIND ADVISORY. THE RATE AT WHICH THIS PACIFIC FRONT IS PROGRESSING...THE DRYLINE WILL LIKELY BE SHOVED TO THE EAST OF THE CWA IN THE NEXT FEW HOURS. WOULD NOT BE SURPRISED IF A QUICK SHOWER DEVELOPS ALONG THE FRONT ACROSS THE ROLLING PLAINS...AS IT INTERSECTS WITH THE BEST LOW LEVEL MOISTURE. AS PREVIOUSLY MENTIONED...BRIEF BREEZY CONDITIONS BEHIND THE PACIFIC FRONT EARLY THIS MORNING WILL NOT LAST LONG...IN FACT MAY EVEN SEE A BIT OF A REPRIEVE LATER THIS MORNING /ALBEIT STILL SLIGHTLY BREEZY/...BUT UNFORTUNATELY WIND SPEEDS WILL QUICKLY RAMP UP BY LATE THIS MORNING/EARLY AFTN. AS THE SYSTEM MOVES ACROSS THE CNTRL PLAINS...AFTN ABL MIXING UP TO 600 MB WILL CAUSE THE REGION TO TAP INTO WIND SPEEDS OF 45-65 KTS. MOS GUIDANCE CONTINUES TO THEREFORE HINT AT WIND SPEEDS THAT FALL WITHIN HIGH WIND WARNING SPEED CRITERIA /35 TO 45 MPH/...WHERE THE HIGHEST WIND SPEEDS WILL OCCUR ACROSS THE HIGHER TERRAIN OF THE NWRN SOUTH PLAINS AND THE LOWEST SPEEDS /BUT STILL RATHER WINDY/ WILL OCCUR ACROSS THE SERN ZONES. CAN NOT IGNORE MOS PERSISTENCE AND WILL THEREFORE ELECT TO UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING ACROSS ALL BUT THE SERN ZONES /WHERE A WIND ADVISORY APPEARS MORE VALID/ EFFECTIVE MID-MORNING THROUGH 10 PM TONIGHT. WITH STRONG WINDS COMES BLOWING DUST AS VISIBILITIES COULD DROP BELOW 1 MILE. THUS THE ISSUANCE OF A BLOWING DUST ADVISORY IS REQUIRED...FOR LOCALES ON THE CAPROCK...ALSO VALID THROUGH 10 PM TONIGHT. A NOTABLE DECREASE IN WIND SPEEDS WILL OCCUR A COUPLE OF HOURS AFTER SUNSET. THE NEXT WX FEATURE OF INTEREST IS A HIGH FIRE DANGER...AS THE PACIFIC FRONT EVENTUALLY FILTERS IN DRIER AIR COUPLED WITH THE WINDY CONDITIONS. TEMPS WILL BE RIGHT AROUND SEASONAL NORMS /UPPER 60S NW TO THE LOWER 80S SE/...BUT GIVEN THE RATHER WINDY AND DRY CONDITIONS...THESE COOLER TEMPS WILL NOT BE MUCH OF A MITIGATING FACTOR. WILL CONTINUE THE RED FLAG WARNING CWA-WIDE WHICH EXPIRES AT 10 PM TONIGHT. FOR FURTHER INFORMATION PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. COOLER DAYTIME HIGHS WILL BE FOLLOWED BY COOLER OVERNIGHT TEMPS...WITH UPPER 30S NW TO LOWER 50S SE EXPECTED. && .LONG TERM... TODAYS STRONG STORM SYSTEM WILL REMAIN NEARLY STATIONARY ACROSS THE CENTRAL PLAINS MONDAY WITH A TIGHT PRESSURE AND HEIGHT GRADIENT REMAINING ACROSS THE SOUTHERN HIGH PLAINS. THE GRADIENT WILL WEAKEN SOME FROM TODAY AND MODELS CONTINUE TO PROG A WEAKNESS IN THE MID LEVEL WINDS AND SFC PRESSURE FROM THE PANHANDLE INTO NW TEXAS. THUS WILL SEE A DECREASE IN WINDS FOR MONDAY FROM WHAT WE WILL SEE TODAY...BUT WILL STILL BE SOLIDLY ON THE BREEZY SIDE WITH THE BELT OF STRONGEST WINDS EXPECTED ACROSS THE SWRN HALF OF THE FCST AREA. THE STORM SYSTEM WILL MOVE EWD TO IOWA AND MISSOURI FOR TUESDAY WITH A COLD FRONT PROGGED TO MOVE THROUGH THE FCST AREA MONDAY NIGHT. PRESSURE AND HEIGHT GRADIENTS WILL CONTINUE TO SLOWLY WEAKEN TUESDAY...BUT WILL STILL BE TIGHT ENOUGH PARTICULARLY ACROSS THE ERN HALF OF THE FCST TO BE PRETTY BREEZY AGAIN TUESDAY. COLD ADVECTION BEHIND THE FRONT TO LOWER TEMPS TO AROUND 10 DEGREES BELOW SEASONAL NORMS. MODELS REMAIN CONSISTENT WITH A HIGH AMPLITUDE LONG WAVE TROUGH ACROSS THE CONUS FROM THE ROCKIES EWD TO THE ATLANTIC COAST. THIS WILL KEEP COOL AIR IN PLACE ACROSS THE AREA UNTIL SUNDAY WHEN THE UPPER PATTERN DEAMPLIFIES AND FLOW OVER THE PLAINS BACKS TO NW AND HEIGHTS INCREASE THROUGH THE WEEKEND. THERE REMAINS CONSISTENCY WITH SOME LIGHT QPF IN THE MODELS FOR THURSDAY AND THURSDAY NIGHT. A SHARP UPPER TROUGH IS PROGGED TO MOVE SSEWD FROM COLORADO WHILE AN 80-PLUS KNOT UPPER JET STREAK PULLS AWAY FROM WEST AND NORTH TEXAS. THAT COMBINATION SHOULD PROVIDE SOME FAIRLY SIGNIFICANT UPWARD MOTION AND THE TROUGH SHOULD BRING MID AND UPPER LEVEL MOISTURE WITH IT TO PRODUCE SOME SHOWERS. HOWEVER...SUB CLOUD LAYER WILL BE QUITE DRY WITH UNCERTAINTY HIGH ON WHETHER ANYTHING MORE THAN VIRGA AND/OR SPRINKLES WILL MATERIALIZE. FOR NOW WILL KEEP POPS NEAR 10 PCT. && .FIRE WEATHER... A POTENT UPPER LEVEL DISTURBANCE MOVING EAST NORTHEAST ACROSS NRN NM/SRN CO WILL BE ACROSS THE CENTRAL PLAINS THIS AFTN. THE NEARBY SFC TROUGH WILL RESPOND BY DEEPENING AND THUS CAUSING 20-FOOT WEST WIND SPEEDS TO INCREASE TO 30-35 MPH. THESE DOWNSLOPE WINDS WILL FILTER IN DRY CONDITIONS AND THUS PROMOTE RELATIVE HUMIDITY VALUES TO FALL TO 10-15 PERCENT AREA-WIDE BY PEAK HEATING. WITH TEMPS ONLY WARMING TO AROUND SEASONAL NORMS...HUMIDITIES WILL LIKELY HAVE TROUBLE CRATERING FURTHER. HOWEVER...THE COOL CONDITIONS WILL BE HARD-PRESSED TO MITIGATE FIRE WEATHER POTENTIAL GIVEN THE RATHER WINDY CONDITIONS COUPLED WITH DRY CONDITIONS AND DRY FUELS. WILL THEREFORE CONTINUE THE RED FLAG WARNING FOR THE SOUTH PLAINS AND ROLLING PLAINS EFFECTIVE THIS AFTERNOON THROUGH 10 PM THIS EVENING. HIGHER BELT OF WNW WINDS EXPECTED FROM THE NM LINE SEWD TO THE ERN PERMIAN BASIN MONDAY AFTN AS THE CENTER OF THE STRONG STORM SYSTEM LINGERS ACROSS KANSAS AND NEBRASKA. SHOULD SEE 20-FOOT WINDS ON THE ORDER OF 20-25 MPH IN THAT BAND WHILE RH SHOULD HAVE NO TROUBLE DROPPING TO AROUND 10 PERCENT. FOCUS FOR LOW END CRITICAL CONDITIONS SHOULD BE SOUTHWEST OF A DIMMITT TO POST LINE. WILL HOIST A FIRE WEATHER WATCH THIS MORNING EVEN THOUGH TODAYS EVENT HAS THE POTENTIAL TO BE MUCH MORE SIGNIFICANT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 39 71 38 63 / 0 0 0 0 0 TULIA 71 42 73 39 67 / 0 0 0 0 0 PLAINVIEW 73 43 76 40 68 / 0 0 0 0 0 LEVELLAND 73 45 76 41 68 / 0 0 0 0 0 LUBBOCK 75 45 77 42 69 / 0 0 0 0 0 DENVER CITY 74 46 76 43 69 / 0 0 0 0 0 BROWNFIELD 75 46 78 43 70 / 0 0 0 0 0 CHILDRESS 80 48 79 45 73 / 0 0 0 0 0 SPUR 79 48 82 46 74 / 0 0 0 0 0 ASPERMONT 82 50 84 47 75 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>030-033>037-039>044. WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ037-038-043-044. BLOWING DUST ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>036-039>042. && 29/07
Hazardous weather outlook, Apr 26, 9:59 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 959 PM CDT SAT APR 26 2014 TXZ021>044-280300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 959 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE A RISK OF A SEVERE THUNDERSTORM IS POSSIBLE LATE TONIGHT GENERALLY OF THE CAPROCK ESCARPMENT. THE PRIMARY THREAT WILL BE HAIL TO THE SIZE OF GOLF BALLS ALONG WITH WIND GUSTS TO 60 MPH. FIRE WEATHER ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVERNIGHT WEST OF THE CAPROCK ESCARPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG STORM SYSTEM WILL MOVE ONTO THE PLAINS ON SUNDAY BRINGING WITH IT STRONG WEST WINDS. WIND SPEEDS OF 30 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE. WINDS THIS STRONG WILL GENERATE WIDESPREAD BLOWING DUST THAT WILL RESULT IN PERIODS OF LOW VISIBILITY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED TO DEVELOP. A HIGH WIND WATCH REMAINS IN EFFECT AND A FIRE WEATHER WATCH IS ALSO IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT ACROSS THE ROLLING PLAINS.
In the hours before
Local storm report, Apr 26, 9:53 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 9 N PADUCAH 34.15N 100.30W
04/26/2014 E1.50 INCH COTTLE TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1400075
JWJLocal storm report, Apr 26, 9:54 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
954 PM CDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL PADUCAH 34.01N 100.30W
04/26/2014 E0.75 INCH COTTLE TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1400076
JWJLocal storm report, Apr 26, 11:11 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1111 PM CDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 W PADUCAH 34.01N 100.34W
04/26/2014 E0.75 INCH COTTLE TX FIRE DEPT/RESCUE
PENNY HAIL 2W PADUCAH. PEA SIZE HAIL IN PADUCAH.
0835 PM HAIL 2 S DICKENS 33.59N 100.84W
04/26/2014 E1.50 INCH DICKENS TX TX DPS
REPORTED BY STATE TROOPER
0835 PM TSTM WND GST DICKENS 33.62N 100.84W
04/26/2014 E60 MPH DICKENS TX LAW ENFORCEMENT
REPORTED AT COUNTY JAIL
0930 PM HAIL PADUCAH 34.01N 100.30W
04/26/2014 E0.75 INCH COTTLE TX LAW ENFORCEMENT
0935 PM HAIL 9 N PADUCAH 34.15N 100.30W
04/26/2014 E1.50 INCH COTTLE TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1400072 LUB1400073 LUB1400074 LUB1400076 LUB1400075
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:25 PM CDT | Special Weather Statement | LUB | Garza, Kent | 35 min |
| Apr 26, 7:28 PM CDT | Special Weather Statement | LUB | Cottle | 32 min |
| Apr 26, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 35 min |
| Apr 26, 7:59 PM CDT | Special Weather Statement | LUB | Cottle | 31 min |
| Apr 26, 8:22 PM CDT | Special Weather Statement | LUB | Childress | 23 min |
| Apr 26, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 33 min |
| Apr 26, 8:30 PM CDT | Special Weather Statement | LUB | Cottle | 15 min |
| Apr 26, 8:48 PM CDT | Special Weather Statement | LUB | Childress | 12 min |
| Apr 26, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 31 min |
| Apr 26, 9:25 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 35 min |
| Apr 27, 3:42 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 17 hr |
| Apr 27, 3:42 AM CDT | High Wind Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more | 17 hr |
| Apr 27, 3:43 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.